MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON UNITY CATARACT FMS PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON UNITY CATARACT FMS PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065000339
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Code Intraocular Pressure Decreased (4468)
Type of Reportable Event Malfunction
Event or Problem Description
A customer reported that there was a little bit of chamber instability but really noticing champagne bubbles in viscose removal at an unknown timing.The surgery was completed after replacing the product with another one.The chamber was much more stable and could not experience a single case of bubbles in visco-removal.There was no information about patient impact.This report pertains to the cassette involved in reported event.Additional information requested none received till date.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Additional Manufacturer Narrative
Additional information provided in h.6.And h.11.The sample was not received at the investigating site for this complaint report; visual inspection or functional testing could not be conducted.This customer has reported ¿chamber instability / champagne bubbles in visco removal.¿ the anterior chamber (ac) was observed to have some trampolining/capsule bounce.¿ the customer switched to a different fluid management system (fms) and the chamber was much more stable.Also stated that it only happens in visco removal.About halfway through it will be like champagne bubbles.The bubbles will be in the eye.They will have the pedal to the floor, and it will happen after about ten (10) seconds of poring it and then a burst of tiny bubbles without impact to the patient.The customer confirmed the bubbles were coming from the ultra-sleeve/disposable tip.Additional related information was not provided to date.Information on instance like this has become available for customers.To mitigate experiencing any bubbles and/or ¿backflow¿ (especially at low aspiration flow rates approximately 0-1 cc/min (cubic centimeters for minute), proceed to program an offset aspiration value to mitigate and reduce this situation.Staring with 0.3 or 0.4 cc/min instead of 0 cc/min is recommended.To avoid the risk of shallowing or collapsing of the anterior chamber due to fluidic imbalance or poor fluidic response, perform the following checks: ensure there are no leaks in the irrigation or infusion line.Ensure the stream of fluid is present and strong.Ensure tubing is not occluded or kinked.Ensure the test chamber does not collapse after tuning.¿ there was no mention of bimanual use.However, the operator¿s manual offers warnings on such an instance.When using a bimanual procedure, ensure the irrigation handpiece and settings have sufficient flow characteristics.Use of irrigation handpieces or settings with insufficient flow characteristics may result in a fluidic imbalance and may cause a shallowing or collapsing of the anterior chamber.¿ for intraocular pressure (iop) setting issues, the operators manual offers.To avoid a risk of the chamber shallowing or collapsing, which may result in patient injury, avoid adjusting iop below the preset value.Iop settings compensate for potential drops in pressure due to fluid or material naturally traveling through tubes or connectors.However, alcon recommends the surgeon continuously monitor iop throughout the procedure.For example, common informal practices may include the following tactics: finger palpation on the globe tactile feedback (such as eye wall deformation) from accessories retinal vessel perfusion or pulsations the presence of corneal edema.To avoid a risk of sudden hypotony, do one or more of the following options if the iop is suspected of not responding to the system settings and is dangerously high: close the infusion stopcock.Pinch the infusion line.Remove the infusion line from the sclerotomy.To avoid a risk of the chamber shallowing or collapsing, which may result in patient injury, avoid lowering the iop or raising aspiration rates or vacuum limits above the preset value.The operator¿s manual offers information on issues like this.Specifically, during prime/tune sequence: observe the stream of fluid from the irrigation and aspiration ports.Ensure no air bubbles remain in the irrigation or aspiration lines.When using a bimanual procedure, ensure the irrigation handpiece and settings have sufficient flow characteristics.Use of irrigation handpieces or settings with insufficient flow characteristics may result in a fluidic imbalance and may cause a shallowing or collapsing of the anterior chamber.Irrigation line has bubbles 1.Tap the instrument 2 to 3 times during the flow test.2.Secure the connector and port contact.3.Prime again.4.Replace the instrument.Always monitor the fill state of the fms drain bag during operation.During aspiration, ensure the fms aspiration line does not have bubbles.If the system has low flow, release the treadle.When the vacuum feature is enabled, the tone generated by the console varies in pitch relative to vacuum strength.For instance, a higher pitch may indicate a flow restriction.The investigation conducted a non-conformance review of the reported lot number.No relevant deviations were identified, all corresponding production release specifications defined in the device master record were met.As the root cause and its origin are inconclusive, further investigative or manufacturing actions are not warranted at this time.Receipt of additional relevant information or supporting materials will prompt a re-evaluation of the complaint investigation.No further investigative or manufacturing actions are warranted at this time due to the product not being returned to the manufacturing site for testing.Receipt of additional relevant information or supporting materials will prompt a re-evaluation of the complaint investigation.Complaint data for all company products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4) h.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
UNITY CATARACT FMS PROCEDURE PACK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22913800
Report Number1644019-2025-03079
Device Sequence Number18446883
Product Code LRO
UDI-Device Identifier00380650003393
UDI-Public(01)00380650003393(17)270131(11)250213(10)1786TD
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065000339
Device Lot Number1786TD
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/08/2025
Supplement Date Received by Manufacturer10/24/2025
Initial Report FDA Received Date08/28/2025
Supplement Report FDA Received Date11/19/2025
Date Device Manufactured02/13/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DISPOSABLE POLYMER IRRIGATIONAND SILICONE I/A TIP; ULTRAFLOW II I/A HANDPIECE; UNITY VCS CONSOLE
Patient SexUnknown